Alert archive / Florida / Special Weather Statements in 2024
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 22, 2024, 3:21 PM EDT for Seminole County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2024, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 22, 2024, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Seminole County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
653
WWUS82 KMLB 221921
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
321 PM EDT Thu Aug 22 2024
FLZ044>046-221945-
Northern Lake County FL-Orange FL-Seminole FL-
321 PM EDT Thu Aug 22 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN SEMINOLE...EAST CENTRAL
LAKE AND NORTHWESTERN ORANGE COUNTIES THROUGH 345 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wekiwa Springs State Park, or near Apopka, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs, and Oviedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2878 8158 2888 8137 2887 8136 2887 8135
2886 8135 2885 8136 2885 8134 2883 8132
2883 8130 2865 8112 2854 8144
TIME...MOT...LOC 1921Z 248DEG 7KT 2872 8147
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
WatsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 2:56 PM EDT, 25 minutes earlier.
Area forecast discussion, Aug 22, 2:56 PM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 256 PM EDT Thu Aug 22 2024 ...New AVIATION... .AVIATION... (18Z TAFs) Issued at 247 PM EDT Thu Aug 22 2024 VFR conditions outside of convection through the TAF period. Ongoing showers and storms this afternoon. Have included VCTS through 23/00Z for all terminals, with TEMPOs from 18/21Z with gusty winds and MVFR conditions. VCSH along the coast from 00Z to 02Z. Mostly dry conditions overnight, with light and variable winds. Winds will remain light for most of Friday, with winds becoming more SSW by late morning with wind speeds generally around 5 KT. Showers and storms are expected to move in from the west in the afternoon. Thus starting VCTS for Fri at MCO at 18Z. && .PREVIOUS DISCUSSION... Issued at 600 AM EDT Thu Aug 22 2024 Key Messages: - High rain shower and lightning storm chances with a weak stationary boundary over north-central Florida - Strong storms capable of heavy rainfall, strong wind gusts, and frequent lightning strikes this afternoon - Near-normal temperatures with heat index values as high as 98-105 to end the week Currently-Tonight... Local radar imagery shows mostly dry weather over east central Florida with isolated showers and lightning storm developing over the offshore local Atlantic waters, as well as to the east. Current temperatures are in the low to upper 70s with dew points in the low to mid 70s and light to calm winds. Analysis charts show a weak stationary boundary over north- central Florida with higher moisture to the south of the front over central and southern Florida (PWATs at 1.9-2.2"). Another active weather day is expected this afternoon and evening with the stationary boundary to the north and high moisture in place. Scattered to numerous showers (PoPs ~60-70%) and scattered lightning storms are forecast this afternoon with chances expected to gradually diminish after sunset. Stronger storms that develop and generally move east-northeast will have the potential to produce wind gusts up to 40-50mph, frequent lightning strikes, and heavy rainfall (1-3" total with local amounts up to 5"). Afternoon highs in the upper 80s to low 90s are forecast with partly to mostly cloudy skies. Heat index values as high as 98-105 degrees are forecast this afternoon. Rain shower and lightning storm chances mainly end after 10 PM with isolated showers (20%) and lightning storms forecast along the coast and across the Treasure Coast counties into the overnight. Southwest winds at 5-10mph will back onshore this afternoon and into this evening as the east coast sea breeze develops and pushes inland. Low temperatures in the low to upper 70s with partly to mostly cloudy skies are forecast. Friday... Onshore flow is expected to develop Friday with east winds at around 10mph with gusts to 15-25mph in the afternoon. Scattered to numerous showers and scattered lightning storms are forecast to develop into the afternoon and evening with chances expected to diminish after sunset. The NBM continues its very high PoP bias with easterly flow in place into the weekend. However, weaker forcing is expected with predominate easterly winds which will likely keep rain totals lower than previous days. PoPs have been reduced from the NBM with a blend of CONSALL, CONSMOS, and NBM. The main hazards with isolated strong storms that develop will be wind gusts up to 40mph, occasional to frequent lightning strikes, and moderate to locally heavy rainfall. Afternoon highs in the upper 80s to low 90s and partly to mostly cloudy skies are forecast. Heat index values as high as 98-105 degrees are forecast. Saturday-Sunday... The aforementioned stationary boundary is expected to weaken and gradually dissipate over central Florida as the associated upper level low retrogrades over the Gulf of Mexico into the weekend. Scattered to numerous showers and isolated to scattered diurnally driven lightning storms are forecast each afternoon and evening with high moisture and onshore flow in place over central Florida. The main hazards will be occasional to frequent lightning strikes, gusty winds up to 30-40mph, and moderate to locally heavy rainfall. Monday-Wednesday... A mid/upper level ridge is expected to build over the central and southeastern US into mid week next week. Drier air in the mid to upper levels is expected to lower rain shower and lighting storm chances Monday and into mid week. Scattered showers and lightning storms are forecast each afternoon with isolated storms capable of producing occasional to frequent lightning, gusty winds, and moderate to locally heavy rainfall. Afternoon highs in the upper 80s to low 90s and lows in the low to upper 70s are forecast under partly cloudy to mostly clear skies. && .MARINE... Issued at 600 AM EDT Thu Aug 22 2024 Currently-Friday... Favorable boating conditions are forecast outside of lightning storms/showers. High rain shower (60-70%) and lightning storm chances are forecast into this afternoon with a weak stationary boundary to the north of waters. Scattered to numerous showers and scattered lightning storms are forecast to develop this afternoon and evening with chances expected to gradually diminish into the overnight hours. Isolated storms that generally move east-northeast will have the potential to produce wind gusts up to 40-50mph, frequent lightning strikes, and heavy rainfall. Scattered to numerous showers and scattered lightning storms are forecast to develop Friday afternoon and evening. Isolated lightning storms will be capable of wind gusts up to 40mph, occasional to frequent lightning strikes, and moderate to locally heavy rainfall. Southwest winds at 5-10kts are forecast to back onshore into the late evening and into Friday. East winds at 5-10kts are forecast to develop Friday. Seas up to 1-3ft nearshore and up to 4 ft offshore (20-60nm) are forecast. Saturday-Monday... Favorable boating conditions outside of lightning storms/showers are forecast. Scattered to numerous showers and isolated to scattered lightning are forecast to develop each afternoon and evening. The main hazards with stronger storms that develop will be occasional to frequent lightning strikes, wind gusts up to 30-40mph, and locally heavy rainfall. East winds at 8-14kts are forecast with seas up to 1-3ft nearshore and 4ft offshore (20-60nm). && .PRELIMINARY POINT TEMPS/POPS... DAB 74 87 76 88 / 50 70 30 60 MCO 74 89 76 90 / 50 70 20 70 MLB 74 88 77 89 / 50 60 30 60 VRB 74 89 76 90 / 50 60 40 70 LEE 74 88 75 90 / 50 70 20 70 SFB 74 89 76 90 / 50 70 20 60 ORL 74 89 77 90 / 50 70 20 70 FPR 74 89 76 89 / 50 60 40 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Weitlich AVIATION...Sedlock
Hazardous weather outlook, Aug 22, 6:27 AM EDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 627 AM EDT Thu Aug 22 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-222030- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 627 AM EDT Thu Aug 22 2024 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Today and tonight. .THUNDERSTORM IMPACT... Scattered to numerous showers and scattered lightning storms are forecast to develop this afternoon and evening with chances expected to gradually diminish after sunset. Isolated storms that generally move east-northeast will have the potential to produce wind gusts up to 40-50mph, frequent lightning strikes, and heavy rainfall. .EXCESSIVE RAINFALL IMPACT... Heavy rainfall amounts of one to three inches with locally higher amounts up to five inches will have the potenial to result in minor flooding of low lying and typical flood prone areas. .RIP CURRENT AND SURF IMPACT... A Moderate Risk of rip currents exists at all east central Florida beaches today. Remember to swim near a lifeguard and never enter swim alone. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to numerous showers and lightning storms are forecast each afternoon through the weekend with a stationary boundary stalled across central Florida. Warm temperatures and high humidity will combine to produce heat index values as high as 100 to 105 degrees through this weekend. Residents and visitors are encouraged to take frequent breaks from the heat and stay well hydrated, especially if spending extended periods of time outdoors. At least a Moderate Risk of rip currents is forecast to continue at the local beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Fehling
In the hours before
Local storm report, Aug 22, 1:31 PM EDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
131 PM EDT Thu Aug 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM Tstm Wnd Gst 5 SSE Playalinda Beach 28.57N 80.59W
08/22/2024 E43 MPH Brevard FL Other Federal
USSF wind sensor on tower 110 measured a
wind gust of 43MPH/37KT from the southwest
on August 22 at 1:20 PM ET. Sensor elevation
is 54 feet.
&&
MWLocal storm report, Aug 22, 1:32 PM EDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
132 PM EDT Thu Aug 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM Tstm Wnd Gst 9 S Playalinda Beach 28.52N 80.64W
08/22/2024 E43 MPH Brevard FL Other Federal
USSF wind sensor on tower 506 measured a
wind gust of 43MPH/37KT from the southwest
on August 22 at 1:20 PM ET. Sensor elevation
is 54 feet.
&&
MWSpecial weather statement, Aug 22, 1:40 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
140 PM EDT Thu Aug 22 2024
FLZ159-164-259-221800-
Coastal St. Lucie FL-Inland St. Lucie FL-Coastal Martin FL-
140 PM EDT Thu Aug 22 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ST. LUCIE AND
NORTHEASTERN MARTIN COUNTIES THROUGH 200 PM EDT...
At 140 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nettles Island, or near Jensen Beach, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart, and Palm City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2709 8026 2716 8030 2741 8043 2744 8023
2721 8013 2712 8011
TIME...MOT...LOC 1740Z 241DEG 15KT 2727 8019
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonSpecial weather statement, Aug 22, 2:26 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Melbourne FL
226 PM EDT Thu Aug 22 2024
FLZ164-264-221900-
Inland Martin FL-Coastal Martin FL-
226 PM EDT Thu Aug 22 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MARTIN COUNTY
THROUGH 300 PM EDT...
At 225 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tequesta, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jupiter, Tequesta, Jupiter Island, Hobe Sound, and Hobe Sound Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2697 8008 2697 8014 2696 8014 2695 8015
2696 8037 2717 8012 2703 8008
TIME...MOT...LOC 1825Z 204DEG 20KT 2698 8013
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LawSpecial weather statement, Aug 22, 3:17 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
317 PM EDT Thu Aug 22 2024
FLZ045-053-247-547-647-221945-
Osceola FL-Orange FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-Inland Northern Brevard FL-
317 PM EDT Thu Aug 22 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL BREVARD...
SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES THROUGH 345 PM
EDT...
At 317 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wedgefield, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cocoa, Wedgefield, Lone Cabbage Fish Camp, Christmas, and Canaveral
Groves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2835 8077 2828 8113 2842 8120 2859 8094
2842 8082 2841 8082 2841 8081
TIME...MOT...LOC 1917Z 251DEG 16KT 2838 8107
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WatsonSpecial weather statement, Aug 22, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
321 PM EDT Thu Aug 22 2024
FLZ044>046-221945-
Northern Lake County FL-Orange FL-Seminole FL-
321 PM EDT Thu Aug 22 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN SEMINOLE...EAST CENTRAL
LAKE AND NORTHWESTERN ORANGE COUNTIES THROUGH 345 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wekiwa Springs State Park, or near Apopka, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs, and Oviedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2878 8158 2888 8137 2887 8136 2887 8135
2886 8135 2885 8136 2885 8134 2883 8132
2883 8130 2865 8112 2854 8144
TIME...MOT...LOC 1921Z 248DEG 7KT 2872 8147
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 11:47 AM EDT | Special Marine Warning | MLB | 88 min | |
| Aug 22, 11:50 AM EDT | Special Weather Statement | MLB | Brevard | 40 min |
| Aug 22, 12:57 PM EDT | Special Marine Warning | MLB | 63 min | |
| Aug 22, 12:57 PM EDT | Special Weather Statement | MLB | Brevard | 48 min |
| Aug 22, 1:40 PM EDT | Special Marine Warning | MLB | 65 min | |
| Aug 22, 1:40 PM EDT | Special Weather Statement | MLB | Saint Lucie | 20 min |
| Aug 22, 2:02 PM EDT | Special Marine Warning | MLB | 58 min | |
| Aug 22, 2:11 PM EDT | Areal Flood Advisory | MLB | Brevard | 2 hr |
| Aug 22, 2:26 PM EDT | Special Weather Statement | MLB | Martin | 34 min |
| Aug 22, 2:41 PM EDT | Special Marine Warning | MLB | 94 min | |
| Aug 22, 3:06 PM EDT | Areal Flood Advisory | MLB | Martin | 114 min |
| Aug 22, 3:17 PM EDT | Special Weather Statement | MLB | Brevard | 28 min |
| Aug 22, 4:04 PM EDT | Special Weather Statement | MLB | Orange | 26 min |
| Aug 22, 4:19 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Seminole | 116 min |
| Aug 22, 4:22 PM EDT | Areal Flood Advisory | MLB | Volusia | 113 min |
| Aug 22, 4:46 PM EDT | Special Weather Statement | MLB | Volusia | 29 min |
| Aug 22, 6:49 PM EDT | Special Weather Statement | MLB | Lake | 41 min |
Nearby
Special Weather Statements in Florida, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.